HESI PN EXIT Exam Two
HESI PN EXIT Exam Two ( 75 Questions)
The practical nurse (PN) is caring for a client who has a prescription for loratadine by mouth daily as needed. Which sign indicates to the PN that there is a need to administer the medication?
The correct answer is choice C. Red welts widespread over the chest.
Choice A rationale:
Ulceration on the corner of the upper lip does not indicate a need for loratadine administration. Loratadine is an antihistamine commonly used to relieve symptoms of allergies such as sneezing, runny nose, and itchy or watery eyes. Ulceration on the lip is not associated with an allergic reaction.
Choice B rationale:
Ecchymosis and petechiae on the legs are not related to the need for loratadine. These findings suggest potential bleeding or clotting disorders, and loratadine does not address such issues.
Choice C rationale:
Red welts widespread over the chest are indicative of hives (urticaria), which are often caused by allergic reactions. Loratadine can help alleviate the symptoms of hives by blocking histamine release, making it an appropriate choice for this condition.
Choice D rationale:
Red papules and pustules on the face are unlikely to be treated with loratadine. These skin manifestations may be related to various dermatological conditions, but not necessarily allergic reactions that loratadine is primarily used to manage.